Cet article a été publié dans un numéro de la revue, cliquez ici pour y accéder
Drug-induced gynecomastia accounts for up to 25% of cases of gynecomastia. The objective of the present study was to provide a comprehensive overview of drug-induced gynecomastia on the basis of spontaneously reported adverse drug reactions (ADRs) in the French national pharmacovigilance database (FPVD).
We performed a case – noncase study of drug-induced gynecomastia. Cases corresponded to reports of gynecomastia recorded in the FPVD between 1 January 2008 and 31 December 2015. The noncases corresponded to all other spontaneously reported ADRs recorded in the FPVD during the same period. Data were expressed as the reporting odds ratio (ROR) and its 95% confidence interval.
Of the 255,354 ADRs recorded in the FPVD between 1 January 2008 and 31 December 2015, 327 (0.31%) of relevant cases of gynecomastia and 106,800 noncases were analyzed. The RORs were statistically significant for 54 active compounds mentioned 429 times in cases of gynecomastia. A single drug was involved in 59% of cases. The most frequently implicated drug classes were antiretrovirals (23.5%), diuretics (15.5%), proton pump inhibitors (11.9%), HMG-CoA reductase inhibitors (9.1%), neuroleptics and related drugs (6.5%), calcium channel blockers (6.3%), and 5-alpha reductase inhibitors (4%).
A comprehensive analysis of a national pharmacovigilance database highlighted the main drug classes suspected of inducing gynecomastia. A physiopathological mechanism (a hormone imbalance with elevated estrogen levels) is known or suspected for most of the drugs involved in gynecomastia. However, we noticed a lack of harmonization in the summary of product characteristics for original vs. generic medicines.Le texte complet de cet article est disponible en PDF.
Keywords : Gynecomastia, Chemically-induced disorders, Pharmacovigilance